I get my Tasigna through a specialty pharmacy and was reading about Tasigna and side effects--stuff like that anyway and they made note of Tumor Lysis Syndrome. I guess it shows up in all forms of Leukemnia and I'd just like to get a laymans description of this. Just a better understanding as I never heard of it till yesterday!
What exactly is Tumor Lysis Syndrome?
Posted 21 January 2012 - 09:25 AM
Interesting question! I checked Wikipedia and here is what I found. http://en.wikipedia....lysis_syndrome.
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 21 January 2012 - 10:05 AM
It is a very high rate of leukemic cells dying off, which is a good thing. It only happens for a few weeks after starting initial TKI drug treatment, and is the reason Allopurinol is presrcibed along with the TKI drug. For those taking TKI drugs for more than a month, this is not an issue unless the WBC has gone way up again (over approx 50K). It is simply in the Novartis drug info sheet for those just diagnosed and starting TKI drugs to suggest they also take Allopurinol. So in your case it is not applicable since you have been taking Tasigna for quite a while.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users